Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
peterlpkoji69

post accutane keratosis pilaris- small bumps on face

Recommended Posts

Hello, i took accutane for 6 months on a 40mg dose a day. Around my last weeks of the treatment i started to get lots of small bumps on my face, my back and in my upper arms.

i went back to the derm and they diagnosed me with keratosis pilaris.

has anyone had this experience?/ and what have they done to get rid of it?

Thank You very much.

Share this post


Link to post
Share on other sites

so many people have this and just dont know. I get it when doing a lot of cardiovascular work, its the sweating that causing it to come out of me, mainly on the top of my arms and top of legs. since starting accutane i havent been to the gym as i dont wont to cuase any serious damage, and since i have stopped going it has disappeared

Share this post


Link to post
Share on other sites

yes! not on my face, but on my arms! I had KP before, but it wasn't too bad-now it's summertime and I don't wanna wear short sleeves! I called my derm and she said it was KP and that it's hard to treat (great). Basically she wanted me to come in to do this expensive laser tx and then give me an acid wash. I've heard exfoliation is really good. I've been doing that every night in the shower and washing my arms with neutrogena body clear body wash. I think its helped a bit. I just started, but def exfoliate! I use uncoated aspirin, and weekly I use this as a mask on my face. If anyone else is dealing with this I'd love to hear any advice!

Laura :)

Share this post


Link to post
Share on other sites

ive herd in other forums that going back on accutane low dose for a second coarse clears it.

only if it is accutane induced.

in this old thread: http://www.acne.org/messageboard/reddish-b...ut-t187289.html

they talked about it, and the only one who has been cured is VINTAGE MODERNITY- and she did a second coarse of accutane.

i wonder if going back on a low dose will help this, since it is proven that accutane is a treatment for severe keratosis pilaris in some patients.?

HAS ANYONE GONE FOR A SECOND COARSE, OR CLEARED IT????

BUMPPPP

THANK YOU GUYS

Share this post


Link to post
Share on other sites

well for me atleast, these bumps on shoulders are still there after 1year after accutane and also eczema on biceps/triceps. I will go and see a doctor next month about it.

Share this post


Link to post
Share on other sites

well, i actually developed them almost right after Accutane. They have improved a little, but they are still there.

Share this post


Link to post
Share on other sites

Just want to update. Went to the doctor over my arms and she gave me topicort. It's like a cortizone cream, but obviously stronger than the stuff you get at cvs/rite aide. anyway, they are clearing up fast! Go to the doctor, it might help!

Share this post


Link to post
Share on other sites

i have 2 small bumps on my face.. about the size of this full stop..

never had them before accutane (i am only taking 20mg)

but i guess it is much better than acne.. :boohoo:

Share this post


Link to post
Share on other sites

lba, the cortizone is your kp bad in your arms??

yoyo, do you have some redness? ask your derm because it could flare after you stop taking accutane.... :S - its what happened to me

Share this post


Link to post
Share on other sites

yeah i have some redness..

i am praying hard that it wouldnt flare.. i am finishing my accutane low dose course in a month.. :pray:

Share this post


Link to post
Share on other sites

Yeah I've got it and I was told to use a lotion high in lactic acid. There are some available without a prescription as well like AmLactin. That's what I use and it's honestly worked wonders for me. When I use it on a regular basis I don't have red bumps. I found a new website as well for KP sufferers called *Moderator edit, URL removed - read the board rules that you agreed to when you signed up here. *

where I got a coupon for AmLactin and other information about KP. That's how I even learned that I had KP. Thought it was acne before...

Good luck!

Share this post


Link to post
Share on other sites

Hey same with me, I never had KP then when I finished accutane I have it on my arms. I found a website ages ago that said using BP and AHA works wonders. I laughed because I was using Dan's Regimen at the time and also had BP and AHA in my bathroom. So I apply twice a day every day and after 3 months I don't have any spots left. Maybe try that?

Share this post


Link to post
Share on other sites

I had this too, and during the summer in Vancouver it also got really inflamed. I was using exfoliator and a moisturiser with lactic acid, with only a small improvement...

Then, about a month ago, I just stopped putting anything on my face to give it a break and to try and isolate the problem... and it almost completely went away. So I think it must have been merely using creams, cleansers etc or the water in my apartment in Canada. Then I came back to the UK on Wednesday and it's improved even more. My face is as smooth as it was when on accutane, with the odd bump on my cheeks. This makes me think that climate must also be a factor. (Or could it just be the water?!)

I still have it on my arms, though, and this has only improved mildly since I got back to the UK.

Hope this helps someone dealing with the same problem.

Share this post


Link to post
Share on other sites

I got KP after my I just finished my accutane course, back in Mars 2010. I am now taking accutane again, started on August 25th, making this day 78 for me. My KP hasn't really improved that much. I use when I shower some salicylic acid on my arms. Keeps the bumps somewhat controlled.

We'll see how my KP does with accutane. Follow my log, havn't really mentioned KP there but eventually I will when I see some result, positive or bad.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×